Alert archive / Missouri / Wind Chill Advisories in 2016
Wind Chill Advisory 1, NWS Springfield, MO
NWS Springfield, MO issued this wind chill advisory at Jan 10, 2016, 6:06 AM CST for 7 counties in Missouri. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2016, 6:06 AM CST (12:06 UTC)
- Expired
- Jan 10, 2016, 9:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
Counties Camden County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 126 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344 WWUS43 KSGF 101206 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 606 AM CST SUN JAN 10 2016 MOZ056>058-069>071-081-101500- /O.NEW.KSGF.WC.Y.0001.160110T1206Z-160110T1500Z/ MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE- INCLUDING THE CITIES OF...VERSAILLES...ROCKY MOUNT...STOVER... LAURIE...AURORA SPRINGS...ELDON...LAKE OZARK...VICHY... OSAGE BEACH...CAMDENTON...DECATURVILLE...ROACH... VILLAGE OF FOUR SEASONS...FORT LEONARD WOOD...LAQUEY... WAYNESVILLE...NORTHWYE...ROLLA...LYNCHBURG...LEBANON 606 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...10 TO 15 BELOW WILL OCCUR EARLY THIS MORNING ACROSS PORTIONS OF CENTRAL MISSOURI. * IMPACTS...WIND CHILLS THIS COLD CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN A SHORT PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WISE
1 follow-up statement
284 WWUS43 KSGF 101456 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 856 AM CST SUN JAN 10 2016 MOZ056>058-069>071-081-101600- /O.EXP.KSGF.WC.Y.0001.000000T0000Z-160110T1500Z/ MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE- INCLUDING THE CITIES OF...VERSAILLES...ROCKY MOUNT...STOVER... LAURIE...AURORA SPRINGS...ELDON...LAKE OZARK...VICHY... OSAGE BEACH...CAMDENTON...DECATURVILLE...ROACH... VILLAGE OF FOUR SEASONS...FORT LEONARD WOOD...LAQUEY... WAYNESVILLE...NORTHWYE...ROLLA...LYNCHBURG...LEBANON 856 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. TEMPERATURES WILL SLOWLY INCREASE THROUGH OUT THE MORNING. THE WIND CHILLS MAY CONTINUE TO BE AROUND ZERO THROUGH OUT THE DAY. $$ GRIFFIN
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 10, 5:10 AM CST, 56 minutes earlier.
Area forecast discussion, Jan 10, 5:10 AM CST, 56 minutes before
Area Forecast Discussion National Weather Service SPRINGFIELD MO 510 AM CST SUN JAN 10 2016 .SHORT TERM...(Today and Tonight) Issued at 0315 AM CST SUN JAN 10 2016 Surface high pressure and a very cold air mass area spread south into the region early this morning. Early morning temperatures are currently in the middle to lower teens, and will continue to drop into the single digits above zero to the lower teens this morning. The surface high is currently centered over central plains. The low that brought snow to portions of the region is spreading off to the east. A pressure gradient remains in place between the high and low with breezy conditions still occurring. As a result wind chill values are currently in the 5 below to 5 above range and will drop to near below to around zero this morning. The coldest readings will be across central Missouri. The surface high will slide south across the plains today and to the south today. The pressure gradient will loosen and winds will gradually weaken from west to east this morning. With the cold air mass overhead a cold day is on tap. Highs will only warm into the 20s today and portions of central Missouri where more of a snow pack is located may struggle to get out of the teens for highs. Winds will weaken today but will not go calm as the high stays to the west. As a result, a light breeze will occur all day and will keep wind chills in the teens across much of the area. Wind chills in central Missouri will likely remain in the single digits. Lows tonight will once again drop into the teens, with single digit readings possible again across portions of central Missori. Winds will be more relaxed tonight but a southerly breeze will start to return early Monday morning and allow wind chills to drop into the single digits above to the lower teens. Confidence is high on a cold day and night tonight with cold wind chill values. .LONG TERM...(Monday through Saturday) Issued at 0315 AM CST SUN JAN 10 2016 Temperatures should return to closer to normal values on Monday as highs warm to near 40. An upper disturbance will then push southeast across the northern Plains tonight into the great lakes region tonight into Tuesday. The cold air mass currently over the region is very dry also and moisture return will be limited on Monday, so no precipitation is expected with the disturbance Monday night into Tuesday. What this system will bring is another shot of colder air, but not quite as cold as the air mass currently over the region. Highs in the upper 20s to the middle 30s will occur Tuesday as lows drop into the teens Tuesday night. Warmer conditions will then occur Wednesday into Friday as an upper level ridge moves towards and through the region. Late in the week and another system will move across the plains and then into the region and could bring the next chance for precipitation to the area. Medium range models continue to differ on the track and timing of this event so confidence is low on at this with this system. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 0507 AM CST SUN JAN 10 2016 Stratus was gradually clearing from northwest to southeast across the CWA and should clear the terminals by mid morning, bringing VFR conditions to the area for the remainder of the period. Northwest wind should back around to the south during the period as surface high pressure shifts south of the area. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Lindenberg
Hazardous weather outlook, Jan 10, 3:20 AM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 320 AM CST SUN JAN 10 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 320 AM CST SUN JAN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED EXCESSIVE COLD RISK. DISCUSSION... WIND CHILL VALUES FROM ZERO TO TEN BELOW ZERO WILL OCCUR THIS MORNING. WIND CHILLS WILL ONLY WARM INTO THE SINGLE DIGITS ABOVE TO THE MIDDLE TEENS THIS AFTERNOON AS HIGHS ONLY WARM INTO THE LOW TO MIDDLE 20S. WIND CHILLS WILL THEN DROP BACK INTO THE SINGLE DIGITS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIND CHILLS IN THE SINGLE DIGITS WILL CONTINUE TO OCCUR AT TIMES DURING THE OVERNIGHT AND EARLIER MORNING HOURS THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) WISE
Nearby
Wind Chill Advisories in Missouri, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.